Received Sep 10, 2025
| Type | Name | Manufacturer | Dose | Lot | Route / Site |
|---|---|---|---|---|---|
| HEPA | HEP A (HAVRIX) | GLAXOSMITHKLINE BIOLOGICALS | 1 | 4t93r | IM / LL |
On 8/11/25, the nurse manager received an email from the billing department reporting there were some Hep A vaccines that seemed had been given in error to the incorrect patient age. The nurse manager reviewed the list of patients and compared this with the documentation in their individual charts. There seemed to not be any discrepancies between provider orders and the immunization documentation via MAR. The nurse manager asked the nurse who administered the vaccines about this at which time they did not disclose that she had made changes to the unit number of the vaccines in Apex. The nurse manager asked the nurse to show her how to pull the vaccine from the pyxis. The nurse then told the manager that they were unaware there were two different bins (one for peds and one for adults) on separate shelves. Upon further review, IT pulled a report from Apex MAR scanning and showed that the nurse had pulled the adult Hep A vaccine (1440 1 mL dose), but had overridden the unit number to reflect the pediatric number (720 0.5 mL dose). The nurse later acknowledged that she had overrose the warning message and gave the entire adult dose (1 mL) to the pediatric patients. Providers have contacted each patient to disclose the error and at this time, there have been no reports of patient adverse effects. The clinic is working with the ambulatory and patient safety team to ensure safety practices are in place to prevent additional errors from occurring. The nurse was released from probation. Clinical leadership is reminding all clinical staff to scan medications before administering them to each patient. Do not override warning messages. If a warning appears, take the time to question it and discuss it with your colleagues and the leadership team before proceeding.
rash and fever
NA
NKDA